Still suffering after 2 months on raised dose of Levothyroxine!?

I first posted here 2 months ago feeling very unwell and depressed. I had a private blood test done and my tsh was 26.1.

My doctor increased the T4 I was on from 75mcgs to 100mcgs. I still feel dreadful and becoming increasingly depressed.

I have just received my Naturethroid from USA as my dr. Doesn't want me to change so I am going to have to do it myself.

My brain is so 'foggy' at the moment I'm a little worried about getting the amounts wrong.

Do I just stop one and start the other or can I stay on 100mcg T4 and gradually decrease and add NDT?

I feel 100mcg t4 isn't enough so could I take 1/2 grain on top of that and then decrease?

Help please!

2 Replies

oldestnewest
  • Hi Winnie, I have been taking Nature Throid for about a year and feel much better. I now take 2 3/4 grains daily, all in one dose in the morning. Levo never did me any good either. Most people stop taking their Levo one day and then start the next day on 1 grain of NDT (equivalent to 36 mcg T4 and 9 mcg T3), divided into two doses. Stay on this dose for two weeks and then increase slowly, say, 1/4 to 1/2 grain weekly. Don't increase too quickly or you may get 'hyper' symptoms (sweats, palps, the 'runs' etc).

    Other people reduce Levo and introduce NDT at the same time, so, lowering the Levo by half, taking half a grain of NDT and then reducing the Levo and increasing the NDT at the same time.

    Everyone is different so what works for one might not be suitable for another.

    Keep a record of what you are taking and what symptoms you experience.

    These links will give you some more information on dosing:

    stopthethyroidmadness.com/n...

    thyrophoenix.com/adjusting_...

    Let us know how you get on.

  • Thanks for your reply Scazzoh and the links.

You may also like...